Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 280, NWS Wichita, KS

June 8, 2008Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2008, 10:26 PM CDT for Kingman County, Reno County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 10:26 PM CDT (03:26 UTC)
Expired
Jun 8, 2008, 11:12 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2488 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 090325
SVRICT
KSC095-155-090430-
/O.NEW.KICT.SV.W.0280.080609T0326Z-080609T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1130 PM CDT.

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR KINGMAN AIRPORT...OR NEAR KINGMAN...AND MOVING
  NORTHEAST AT 41 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARLINGTON...CLEVELAND...CUNNINGHAM...HAVEN...KINGMAN...LANGDON...MT
  VERNON...PENALOSA...PRETTY PRAIRIE...TURON...YODER...CHENEY LAKE...
  KINGMAN AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3745 9845 3781 9847 3808 9771 3773 9774
      3772 9780 3762 9780
TIME...MOT...LOC 0326Z 241DEG 36KT 3770 9815

$$

COX
3 follow-up statements
000 
WWUS53 KICT 090340
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN JUN 8 2008

KSC095-155-090430-
/O.CON.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
RENO KS-KINGMAN KS-
1039 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KINGMAN AND SOUTHERN RENO COUNTIES UNTIL 1130 PM CDT...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
PRETTY PRAIRIE...OR 11 MILES NORTH OF KINGMAN...MOVING NORTHEAST AT 
49 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NEAR KINGMAN AND 
WAS MOVING NORTHEAST AT 50 MPH. THIS STORM MAY ALSO BECOME SEVERE.  

THE SEVERE THUNDERSTORM WILL BE...
  NEAR HAVEN BY 1055 PM CDT.

THE TOWN OF YODER IS ALSO IN THE PATH OF THIS DANGEROUS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3745 9845 3781 9847 3808 9771 3773 9774
      3772 9780 3762 9780
TIME...MOT...LOC 0339Z 237DEG 43KT 3783 9801

$$

COX
000 
WWUS53 KICT 090357
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SUN JUN 8 2008

KSC095-090407-
/O.CAN.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
KINGMAN KS-
1057 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KINGMAN COUNTY HAS
BEEN CANCELLED...

AT 1055 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3773 9845 3781 9847 3808 9771 3773 9774
      3772 9792 3772 9835
TIME...MOT...LOC 0357Z 225DEG 37KT 3796 9787

$$

KSC155-090430-
/O.CON.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
RENO KS-
1057 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RENO
COUNTY UNTIL 1130 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR YODER...OR 8 MILES SOUTH OF
HUTCHINSON...MOVING NORTHEAST AT 43 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN RENO
COUNTY...INCLUDING THE TOWN OF YODER.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3773 9845 3781 9847 3808 9771 3773 9774
      3772 9792 3772 9835
TIME...MOT...LOC 0357Z 225DEG 37KT 3796 9787

$$

COX
000 
WWUS53 KICT 090412
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT SUN JUN 8 2008

KSC155-090422-
/O.CAN.KICT.SV.W.0280.000000T0000Z-080609T0430Z/
RENO KS-
1112 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RENO COUNTY HAS BEEN
CANCELLED...

AT 1110 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING
ISSUED.

LAT...LON 3773 9845 3781 9847 3808 9771 3773 9774
      3772 9792 3772 9835
TIME...MOT...LOC 0412Z 225DEG 37KT 3807 9773

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:27 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 8, 9:27 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN JUN 8 2008

.UPDATE...
CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A STRONG UPPER LEVEL
WAVE ENTERING COLORADO...WITH ELEVATED CONVECTION DEVELOPING OUT
AHEAD OF IT OVER EASTERN COLORADO/WESTERN KANSAS. LATEST RUC
ANALYSIS SHOWS LOW LEVEL MOISTURE TRANSPORT INCREASING OVER
WESTERN OKLAHOMA/TEXAS PANHANDLE REGION...AS 925/850MB PROFILERS
CONTINUE TO BACK OVER THIS REGION IN RESPONSE TO THIS APPROACHING
SYSTEM. 850MB FRONTAL BOUNDARY IS CURRENTLY STALLED OUT NEAR THE
KANSAS/OKLAHOMA BORDER WITH RICH GULF MOISTURE IN PLACE. MODELS
SHOW IMPRESSIVE MOISTURE TRANSPORT/ISENTROPIC LIFT 310-315K LAYER
INTENSIFYING OVER THE TOP OF THIS BOUNDARY...THUS RESULTING IN RE-
NEWED ELEVATED CONVECTION ALONG AND NORTH OF THE 850MB BOUNDARY.
STRONG UPPER JET DYNAMICS FROM RIGHT REAR QUAD WILL PROLONG THE
DEEP LIFT OVER THE REGION INTO MONDAY MORNING. TRAINING OF
THUNDERSTORMS ARE LIKELY TO DEVELOP OVER WESTERN OKLAHOMA AND
MIGRATE NORTHEAST INTO SOUTHERN KANSAS. SOME LOCATIONS COULD
WITNESS OVER 3 INCHES OF RAINFALL BY EARLY MONDAY MORNING WITH FLOODING
PROBLEMS A BIG CONCERN. THE HEAVY RAINFALL TONIGHT COULD ALSO CAUSE
SOME AREA RIVERS/CREEKS TO GO INTO FLOOD BY MONDAY MORNING/AFTERNOON.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT SUN JUN 8 2008/

AVIATION...
00Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR MOST TAF SITES UNLESS
A THUNDERSTORM ROLLS IN WITH THE SLOW SOUTHWARD SAGGING COLD FRONT.
TERMINALS THAT EXPERIENCE THUNDERSTORM ACTIVITY COULD EXPERIENCE
REDUCED VISIBILITIES AND MVFR CIGS. OTHERWISE...THE THUNDERSTORMS
WILL BECOME WIDESPREAD DURING THE OVERNIGHT HRS AND AFFECT THE
TERMINALS OF HUT/ICT/CNU. THE STORMS/SHOWERS SHOULD GRADUALLY DIMINISH
FROM WEST TO EAST ACROSS SOUTHERN KANSAS DURING THE MORNING HOURS.

JAKUB

PREV DISCUSSION... /ISSUED 234 PM CDT SUN JUN 8 2008/

DISCUSSION...

THIS EVENING-TONIGHT:
AN UPPER LEVEL PV ANOMALY /1.5PVU/ WILL CONTINUE MOVING INTO THE
CENTRAL UNITED STATES FROM THE NORTHWEST.  THIS HAS CAUSED THE WARM
FRONT FROM SATURDAY TO MOVE SOUTH INTO THE FORECAST AREA.  AT
18Z...THE FRONT EXTENDED FROM KMHK-KHUT-KP28.  SOME CUMULUS SEEM TO
BE GROWING ALONG THIS BOUNDARY AS IT SAGS SOUTH.  OVER THE NEXT FEW
HOURS...EXPECT CONVECTION TO BEGIN INCREASING AS LOW LEVEL
CONVERGENCE/FRONTOGENESIS INCREASES ALONG THE FRONT.

FAVORABLE 0-6KM BULK SHEAR OF 40 KNOTS SUGGESTS THAT STORMS COULD
ROTATE INITIALLY WITH A HAIL AND WIND THREAT.  HOWEVER...THERE IS
VERY LITTLE 3-6KM SHEAR...WHICH SUGGESTS THAT STORMS WILL EVOLVE
INTO A DAMAGING WIND PRODUCING MCS WITH VERY HEAVY RAINFALL.

THIS WILL OCCUR AS THE LOW LEVEL MOISTURE TRANSPORT INCREASES THIS
EVENING /QUITE STRONG OVERNIGHT/ AS THE FRONT BECOMES MORE
ORTHOGONAL TO THIS MOISTURE TRANSPORT...INCREASING FRONTOGENESIS AND
VERY STRONG VERTICAL MOTIONS.

WARM CLOUD LAYER DEPTHS NEAR 4KM CONTINUE TO FAVOR THIS ONCE WE
TRANSITION FROM A SEVERE CONVECTIVE THREAT TO A WARM RAIN THREAT.
MODEL QPF TOTALS FOR THIS EVENT ALL SHOW SOME TYPE OF 9 INCH
ACCUMULATION BULLSEYE OVER THE FORECAST AREA.  THE FAVORABLE AREA
FOR HEAVY RAINFALL HAS SHIFTED SOUTH A BIT

TUESDAY:
STRONG MOISTURE TRANSPORT DEVELOPS LATE TUESDAY THROUGH TUESDAY
NIGHT AS HIGH PRESSURE EXITS TO THE EAST.  THERE IS A REASONABLE
AMOUNT OF ISENTROPIC LIFT OVER THE FORECAST AREA DURING THIS
TIME...SO CANNOT RULE OUT A THUNDERSTORMS.

WEDNESDAY:
MOISTURE WILL REMAIN IN PLACE WITH DEWPOINTS IN THE UPPER 60S AND
LOWER 70S.  LOOKS AS THOUGH THE DRYLINE ACROSS THE HIGH PLAINS WILL
PUSH EAST ALONG WITH THE SURFACE LOW.  THIS IS A GREAT SETUP FOR A
FEW ISOLATED DISCREET SUPERCELLS.  THE MID LEVEL WINDS REMAIN
RELATIVELY ORTHOGONAL TO THE DRYLINE ALLOWING FOR DISCREET
SUPERCELLS TO MOVE OFF OF THE DRYLINE.  THE ECMWF HAS TRENDED IN THE
CORRECT DIRECTION IN DEVELOPING CONVECTION ALONG THE DRYLINE.
CONFIDENCE IS MODERATE FOR A SEVERE WEATHER THREAT.

THURSDAY-FRIDAY:
ACTIVE PATTERN CONTINUES WITH THE NEXT STRONG PV ANOMALY MOVING INTO
THE REGION LATE THURSDAY.  THIS WILL INCREASE THE DEEP LAYER SHEAR
IN SUPPORT OF SEVERE THUNDERSTORMS AHEAD OF THE FRONT.  CONFIDENCE
IS MODERATE IN THIS AND IS INCREASING GIVEN THE CONSISTENCY IN THE
MODELS IS SHOWING THIS AND THAT...RELATIVELY SPEAKING...THE
PREDICTABILITY OF THE ATMOSPHERE HAS BEEN ABOVE NORMAL FOR THIS TIME
OF YEAR.

SATURDAY-SUNDAY:
THE DRYLINE REMAINS OVER WESTERN KANSAS DURING THE PERIOD.  MID AND
UPPER LEVEL FLOW FAVORABLE FOR ANY STORMS THAT DO DEVELOP TO MOVE
INTO THE WESTERN PORTION OF THE FORECAST AREA.  AT THIS TIME...WILL
CONTINUE WITH A SMALL CHANCE OF THUNDERSTORMS.

KRC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  77  57  85 / 100  30  10  20
HUTCHINSON      58  80  56  86 /  90  20  10  20
NEWTON          59  76  56  83 / 100  30  10  20
ELDORADO        61  76  56  82 / 100  40  10  10
WINFIELD-KWLD   64  76  56  84 / 100  50  10  10
RUSSELL         56  82  55  86 /  60  10   0  20
GREAT BEND      56  80  56  85 /  70  10   0  20
SALINA          59  81  58  85 /  70  10   0  20
MCPHERSON       58  79  56  85 /  90  20  10  20
COFFEYVILLE     67  72  57  84 /  90  80  20  10
CHANUTE         67  74  57  83 / 100  70  20  10
IOLA            65  75  58  84 / 100  60  10  10
PARSONS-KPPF    67  73  57  84 /  90  80  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ052-053-
068>072-083-092>096-098>100.

FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ050-051-067-082-
091.

&&
Hazardous weather outlook, Jun 8, 3:15 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SUN JUN 8 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
315 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND ARE POSSIBLE THIS EVENING. THESE THUNDERSTORMS WILL INCREASE
IN COVERAGE TONIGHT AS A COLD FRONT STALLS ACROSS SOUTHERN KANSAS.
WITH WIDESPREAD RAINFALLS OF 2 TO 3 INCHES LIKELY AND ISOLATED
AMOUNTS TO 5 INCHES POSSIBLE...FLASH FLOODING IS LIKELY...ESPECIALLY
TONIGHT. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL
AREAS FROM LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE MONDAY MORNING...ESPECIALLY ALONG AND
SOUTHEAST OF THE TURNPIKE...WHERE A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL MIDDAY.

MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...AND MAY BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS...AND EVEN A FEW TORNADOES. THE POTENTIAL FOR SUCH
ACTIVE WEATHER APPEARS TO BE INCREASING...SO ONE SHOULD LISTEN FOR
LATER HAZARDOUS WEATHER OUTLOOKS AS THIS...TOO...MAY BE A VOLATILE
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS
EVENING...ESPECIALLY IN SOUTH- CENTRAL AND SOUTHEAST KANSAS.
ALSO...ANY PRECIPITATION REPORTS WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC

In the hours before

Local storm report, Jun 8, 9:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HEAVY RAIN       5 NE NEW ALBANY         37.61N 95.86W
06/08/2008  E1.00 INCH       WILSON             KS   TRAINED SPOTTER

            TORRENTIAL RAIN 1 INCH PER HOUR.

&&

JMB
Local storm report, Jun 8, 9:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND GST     2 NW CHANUTE            37.69N 95.49W
06/08/2008  M68 MPH          NEOSHO             KS   ASOS

&&

JMB
Local storm report, Jun 8, 9:27 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND GST     E PARSONS               37.34N 95.27W
06/08/2008  E60.00 MPH       LABETTE            KS   AMATEUR RADIO

&&

JMB
Local storm report, Jun 8, 9:29 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     ENE DENNIS              37.35N 95.41W
06/08/2008  M63 MPH          LABETTE            KS   TRAINED SPOTTER

&&

JMB
Local storm report, Jun 8, 10:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             6 W BENTON              37.79N 97.22W
06/08/2008  E0.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

0513 PM     HAIL             3 N TOWANDA             37.84N 97.00W
06/08/2008  E1.00 INCH       BUTLER             KS   LAW ENFORCEMENT

0518 PM     HAIL             8 N EL DORADO           37.94N 96.86W
06/08/2008  E0.50 INCH       BUTLER             KS   LAW ENFORCEMENT

0522 PM     HAIL             6 NW EL DORADO          37.88N 96.94W
06/08/2008  E1.00 INCH       BUTLER             KS   LAW ENFORCEMENT

0522 PM     HAIL             POTWIN                  37.94N 97.02W
06/08/2008  E1.00 INCH       BUTLER             KS   LAW ENFORCEMENT

0533 PM     HAIL             6 NNE EL DORADO         37.90N 96.82W
06/08/2008  E0.88 INCH       BUTLER             KS   LAW ENFORCEMENT

0536 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

            PEA TO QUARTER SIZED HAIL FALLING AT THE SOUTH TURNPIKE
            EXIT IN EL DORADO.

0542 PM     TSTM WND GST     11 SW ANTHONY           37.04N 98.17W
06/08/2008  E65.00 MPH       HARPER             KS   LAW ENFORCEMENT

            65 MPH WINDS AND QUARTER SIZED HAIL IN WALDRON

0543 PM     HAIL             NW EL DORADO LAKE       37.86N 96.79W
06/08/2008  E1.75 INCH       BUTLER             KS   LAW ENFORCEMENT

0548 PM     TSTM WND DMG     EL DORADO               37.82N 96.86W
06/08/2008                   BUTLER             KS   TRAINED SPOTTER

            2 FT. DIAMATER TREE DOWN BLOCKING WESTBOUND TRAFFIC ON
            HIGHWAY 54 1 MILE EAST OF EL DORADO.

0550 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  U2.75 INCH       BUTLER             KS   EMERGENCY MNGR

            DAMAGE TO THE CORRECTIONAL FACILITY. 6 WINDSHIELDS HAVE
            BEEN BROKEN AND THERE IS DAMAGE TO A BUILDING AT THE
            FACILITY.

0550 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E0.88 INCH       BUTLER             KS   EMERGENCY MNGR

            DIME TO NICKEL HAIL AT THE EL DORADO FIRE DEPARTMENT.

0604 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

            DOWNTOWN EL DORADO AT 2ND AND GORDY.

0607 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   AMATEUR RADIO

            QUARTER HAIL AT THE EL DORADO STATE PENITENTIARY

0627 PM     HAIL             6 WSW MULVANE           37.45N 97.34W
06/08/2008  E1.75 INCH       SUMNER             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED GOLFBALL SIZE HAIL AND 60 MPH
            WINDS IN NORTHERN SUMNER COUNTY.

0633 PM     HAIL             ROSE HILL               37.57N 97.13W
06/08/2008  E0.75 INCH       BUTLER             KS   EMERGENCY MNGR

            MARBLE TO PENNY SIZED HAIL IN ROSE HILL.

0633 PM     HAIL             3 ESE ROSE HILL         37.56N 97.08W
06/08/2008  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

0633 PM     HAIL             SE ROSE HILL            37.57N 97.13W
06/08/2008  E0.75 INCH       BUTLER             KS   TRAINED SPOTTER

0636 PM     TSTM WND GST     DOUGLASS                37.52N 97.01W
06/08/2008  E60.00 MPH       BUTLER             KS   LAW ENFORCEMENT

0650 PM     TSTM WND DMG     DOUGLASS                37.52N 97.01W
06/08/2008                   BUTLER             KS   EMERGENCY MNGR

            3 FOOT DIAMETER HUCKBERRY TREES ARE UPROOTED

0650 PM     TSTM WND DMG     DOUGLASS                37.52N 97.01W
06/08/2008                   BUTLER             KS   EMERGENCY MNGR

            SHED ROOFS HAVE BEEN BLOWN OFF AND ACROSS THE HIGHWAY.

0650 PM     TSTM WND GST     DOUGLASS                37.52N 97.01W
06/08/2008  E100 MPH         BUTLER             KS   EMERGENCY MNGR

            ESTIMATED 100 MPH WINDS IN DOUGLASS WITH LARGE TREES
            BLOWN DOWN.

0706 PM     TSTM WND GST     4 W SOUTH HAVEN         37.04N 97.48W
06/08/2008  E75.00 MPH       SUMNER             KS   TRAINED SPOTTER

0707 PM     TSTM WND GST     15 W SEVERY             37.62N 96.50W
06/08/2008  E60.00 MPH       GREENWOOD          KS   TRAINED SPOTTER

0715 PM     TSTM WND GST     GEUDA SPRINGS           37.11N 97.15W
06/08/2008  E60.00 MPH       SUMNER             KS   EMERGENCY MNGR

0722 PM     TSTM WND GST     3 W ARKANSAS CITY       37.07N 97.10W
06/08/2008  E60.00 MPH       COWLEY             KS   EMERGENCY MNGR

0722 PM     TSTM WND GST     ARKANSAS CITY           37.07N 97.04W
06/08/2008  M58.00 MPH       COWLEY             KS   EMERGENCY MNGR

0723 PM     HAIL             1 SSE IOLA              38.01N 95.30W
06/08/2008  M0.50 INCH       ALLEN              KS   TRAINED SPOTTER

0725 PM     TSTM WND DMG     ARKANSAS CITY           37.07N 97.04W
06/08/2008                   COWLEY             KS   EMERGENCY MNGR

            2 TO 3 INCH DIAMETER TREE LIMBS DOWN AROUND TOWN.

0726 PM     TSTM WND GST     ARKANSAS CITY           37.07N 97.04W
06/08/2008  E60.00 MPH       COWLEY             KS   EMERGENCY MNGR

0726 PM     TSTM WND GST     2 W ARKANSAS CITY       37.07N 97.08W
06/08/2008  E60.00 MPH       COWLEY             KS   LAW ENFORCEMENT

0728 PM     TSTM WND GST     EUREKA                  37.82N 96.29W
06/08/2008  E60.00 MPH       GREENWOOD          KS   LAW ENFORCEMENT

0730 PM     TSTM WND GST     GEUDA SPRINGS           37.11N 97.15W
06/08/2008  E70.00 MPH       SUMNER             KS   EMERGENCY MNGR

0733 PM     TSTM WND GST     3 S WINFIELD            37.23N 96.97W
06/08/2008  E65.00 MPH       COWLEY             KS   TRAINED SPOTTER

0734 PM     TSTM WND GST     2 S WINFIELD            37.24N 96.97W
06/08/2008  E69.00 MPH       COWLEY             KS   EMERGENCY MNGR

0734 PM     TSTM WND GST     3 W ARKANSAS CITY       37.07N 97.10W
06/08/2008  E60.00 MPH       COWLEY             KS   LAW ENFORCEMENT

0744 PM     TSTM WND GST     3 S WINFIELD            37.23N 96.97W
06/08/2008  M71.00 MPH       COWLEY             KS   TRAINED SPOTTER

0750 PM     TSTM WND GST     2 NE WINFIELD           37.29N 96.94W
06/08/2008  E70.00 MPH       COWLEY             KS   EMERGENCY MNGR

            70 MPH WINDS AT WINFIELD CITY LAKE

0751 PM     TSTM WND GST     6 NE WINFIELD           37.33N 96.89W
06/08/2008  E70.00 MPH       COWLEY             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 70 MPH WINDS AT WINFIELD CITY
            LAKE.

0751 PM     TSTM WND GST     3 W BURDEN              37.31N 96.81W
06/08/2008  E70.00 MPH       COWLEY             KS   LAW ENFORCEMENT

0754 PM     TSTM WND GST     3 W BURDEN              37.31N 96.81W
06/08/2008  E80.00 MPH       COWLEY             KS   LAW ENFORCEMENT

0755 PM     TSTM WND DMG     1 N WINFIELD            37.28N 96.97W
06/08/2008                   COWLEY             KS   EMERGENCY MNGR

            POWER POLES DOWN 1 MILE NORTH AND 1 MILE EAST OF
            WINFIELD. POWER POLES WERE ALSO KNOCKED DOWN 3 MILES WEST
            OF BURDEN.

0755 PM     TSTM WND GST     3 W BURDEN              37.31N 96.81W
06/08/2008  E80.00 MPH       COWLEY             KS   EMERGENCY MNGR

0759 PM     TSTM WND GST     CAMBRIDGE               37.32N 96.67W
06/08/2008  E70.00 MPH       COWLEY             KS   LAW ENFORCEMENT

0810 PM     TSTM WND DMG     CAMBRIDGE               37.32N 96.67W
06/08/2008                   COWLEY             KS   TRAINED SPOTTER

            TREE HAS FALLEN AND DAMAGED A CAR AT LAZTTE AND PEARL IN
            CAMBRIDGE

0815 PM     TSTM WND GST     S CLIMAX                37.72N 96.22W
06/08/2008  E60.00 MPH       GREENWOOD          KS   LAW ENFORCEMENT

0818 PM     TSTM WND GST     GRENOLA                 37.35N 96.45W
06/08/2008  E65.00 MPH       ELK                KS   TRAINED SPOTTER

0821 PM     TSTM WND GST     8 W IOLA                37.93N 95.55W
06/08/2008  E50.00 MPH       WOODSON            KS   TRAINED SPOTTER

0825 PM     HEAVY RAIN       TORONTO                 37.80N 95.95W
06/08/2008  E1.66 INCH       WOODSON            KS   TRAINED SPOTTER

            1.66 INCHES OF RAIN IN ONE HOUR...WITH HIGH WINDS.

0826 PM     TSTM WND GST     MOLINE                  37.36N 96.30W
06/08/2008  E60.00 MPH       ELK                KS   TRAINED SPOTTER

0830 PM     TSTM WND GST     SEDAN                   37.13N 96.18W
06/08/2008  E60.00 MPH       CHAUTAUQUA         KS   TRAINED SPOTTER

0844 PM     TSTM WND GST     1 N LONGTON             37.39N 96.08W
06/08/2008  E60.00 MPH       ELK                KS   TRAINED SPOTTER

0852 PM     TSTM WND GST     6 SW FREDONIA           37.47N 95.90W
06/08/2008  E60.00 MPH       WILSON             KS   TRAINED SPOTTER

0901 PM     TSTM WND GST     FREDONIA                37.53N 95.82W
06/08/2008  E60.00 MPH       WILSON             KS   LAW ENFORCEMENT

0908 PM     TSTM WND GST     5 S NEODESHA            37.35N 95.68W
06/08/2008  E60.00 MPH       MONTGOMERY         KS   TRAINED SPOTTER

0909 PM     HEAVY RAIN       5 NE NEW ALBANY         37.61N 95.86W
06/08/2008  E1.00 INCH       WILSON             KS   TRAINED SPOTTER

            TORRENTIAL RAIN 1 INCH PER HOUR.

0911 PM     TSTM WND GST     5 N CHERRYVALE          37.34N 95.55W
06/08/2008  M65.00 MPH       MONTGOMERY         KS   STORM CHASER

0917 PM     TSTM WND GST     E PARSONS               37.34N 95.27W
06/08/2008  E60.00 MPH       LABETTE            KS   AMATEUR RADIO

0917 PM     TSTM WND GST     2 NW CHANUTE            37.69N 95.49W
06/08/2008  M68.00 MPH       NEOSHO             KS   ASOS

0929 PM     TSTM WND GST     ENE DENNIS              37.35N 95.41W
06/08/2008  M63.00 MPH       LABETTE            KS   TRAINED SPOTTER

&&

JMB
Special weather statement, Jun 8, 10:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT SUN JUN 8 2008

KSZ067-082-090400-
KINGMAN-RENO-
1022 PM CDT SUN JUN 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF KINGMAN...AND MOVING
NORTHEAST AT 41 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM CDTSevere Thunderstorm WarningICTCowley, Sumner55 min
Jun 8, 7:33 PM CDTSevere Thunderstorm WarningICTAllen, Greenwood, Neosho, Wilson, Woodson57 min
Jun 8, 7:36 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk54 min
Jun 8, 7:58 PM CDTSevere Thunderstorm WarningICTElk, Greenwood47 min
Jun 8, 8:28 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson77 min
Jun 8, 8:36 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson69 min
Jun 8, 9:42 PM CDTSevere Thunderstorm WarningICTAllen, Neosho23 min
Jun 8, 10:36 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice54 min
Jun 8, 11:10 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice20 min
Jun 9, 5:15 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson18 hr
Jun 9, 7:23 AM CDTAreal Flood WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson17 hr
Jun 9, 7:40 AM CDTRiver Flood WarningICTWilson25 hr
Jun 9, 8:30 AM CDTRiver Flood WarningICTWilson12 hr
Jun 9, 8:30 AM CDTRiver Flood WarningICTMontgomery, Wilson24 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTAllen, Neosho30 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTNeosho48 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTLabette, Neosho72 hr
Jun 9, 8:37 AM CDTRiver Flood WarningICTLabette3 days
Jun 9, 3:01 PM CDTWind AdvisoryICTBarton, Russell30 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.